Getting off medications… Mom Question

Good afternoon! Mom Rachel had a question for mothers about getting off of steriods/medications while on the SCD Diet. Her 10 year old daughter has been on the SCD Diet for 2 1/2 months now and is feeling good. This week she has started a flare and having diarrhea 10-12 times a day. She quit taking steriods recently that she has been taking for a couple of months. I know alot of you have had your children on steriods and other medications and taken them off. Did you child have a flare up or how did they react? I was wondering if her daughter was going through the “dying off” stage. She hasn’t noticed her doing that yet. But I’m sure it has something to do with the steriod. What do you do for your child on the SCD Diet when they get diarrhea? She was wondering should she take her off of the yogurt or fruit or??? Any tips, moms?

Advertisements

6 thoughts on “Getting off medications… Mom Question

  1. My son was on steroids while on the SCD and I never took him off without checking with his doctor first to make sure his blood and stool work was okay. But as far as foods to avoid for flares, I would definitely stop dried fruits and actually limit fruit intake. Also, I would cut back on cruciferous veggies like broccoli, cabbage, Brussels sprouts, etc and do more green beans and carrots. I’m praying for her speedy recovery and most of all hang in there, it does work. But if you like her doctor, keep him/her involved in the process. God bless!!

  2. You need to wean off of steroids, you can’t just stop those cold turkey. It may be a flare, but continue w/SCD. KEEP MONITORING diet….go back to intro diet to help diarrhea.
    How this helps.

  3. I will agree back to basics… Decrease fruit and yogurt intake too. If she is in antibiotic I would give her probiotics.(we use HlC intensive.) I have been told that Epsom salt baths helps too.
    I also ck w the Seatle SCD Facebook group and they said that if the steroids are tapper too fast, a flare can happen. Stay on diet and hope she feels better soon!

  4. As we all know, flares are complicated. It could be the steroids being gone but look at how soon after they stopped when symptoms flared. Were stools less frequent and more formed after initially stopping steroids. My guess is that a dramatic increase in stoools is not die off from scd. Also flare symptoms may be bacterial or parasitic. My daughter had c diff (repeatedly) which looks ALOT like a flare. There is always a lot to consider.

  5. Thank you all for your great feedback. It’s so comforting to know there are other parents out there experiencing the same thing. Shortly after talking with Paige, my daughter started taking CBD (cannibus drops). We did not change her SCD diet. She showed an immediate response and was symptom-free for several weeks. Unfortunately, she seems to have contracted a virus and is in full-flare again 😦 We are at a cross-roads right now…the dr has prescribed an enema steroid (anyone try this?), but I’m hoping things will settle down without meds..if that’s even possible. Anyone have any thoughts/ suggestions? Mother of a 10-yr old diagnosed with Crohns 9 mos ago.

Moms want to hear what you have to say!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s